MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 299704310
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in denmark as follows: it was reported that on march 20, 2024, preoperatively, it was discovered that it was not possible to push the clearing boss into distal end of the tab breaker.The instrument is new and has never been used.There was no patient consequence.This report is for one (1) expedium tab breaker, body this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9 h3, h4, h6: a review of the receiving inspection (ri) for expedium tab breaker, body, was conducted identifying that lot number pu177504 was released in one batch.Batch1: lot qty of (b)(4) units were released on may 25, 2022 with no discrepancies.Supplier: paragon medical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The photographs attached were reviewed, however they do not represent the reported complaint condition, the photos provided are of catalogue and not of the actual device therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that there were no signs of damage or defect with the expedium tab breaker, body.A functional test was unable to be performed due to mating tabs off crew heads not returned.The complaint condition was not able to be replicated.A dimensional inspection was preformed, the feature measure was from the diameter of the distal tip.The device meet with the specification.The overall complaint was unconfirmed as the observed condition of the expedium tab breaker, body would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM TAB BREAKER, BODY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key19046879
Report Number1526439-2024-01217
Device Sequence Number18263427
Product Code LXH
UDI-Device Identifier10705034467375
UDI-Public(01)10705034467375
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704310
Device Lot NumberPU177504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown